Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 13, NWS Miami, FL

April 30, 2021Miami-Dade County, Florida

NWS Miami, FL issued this areal flood advisory at Apr 30, 2021, 2:49 PM EDT for Miami-Dade County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2021, 2:49 PM EDT (18:49 UTC)
Expired
Apr 30, 2021, 5:45 PM EDT
In force
3 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

183 
WGUS82 KMFL 301849
FLSMFL

Flood Advisory
National Weather Service Miami FL
249 PM EDT Fri Apr 30 2021

FLC086-302145-
/O.NEW.KMFL.FA.Y.0013.210430T1849Z-210430T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
249 PM EDT Fri Apr 30 2021

The National Weather Service in Miami has issued a

* Flood Advisory for...
  Northern Miami-Dade County in southeastern Florida...

* Until 545 PM EDT.

* At 246 PM EDT, Doppler radar indicated heavy rain due to a 
  stationary shower. This will cause minor flooding in the advisory 
  area. Between 1 and 2 inches of rain have fallen.

* Some locations that will experience flooding include...
  Hialeah, Doral, Hialeah Gardens, Miami Springs and Medley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Advisory means river or stream flows are elevated, or ponding
of water in urban or other areas is occurring or is imminent.

&&

LAT...LON 2587 8030 2582 8030 2579 8036 2587 8036

$$

Hadi/Nepaul

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this areal flood advisory went out at Apr 30, 1:15 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 30, 1:15 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
115 PM EDT Fri Apr 30 2021

.AVIATION(18Z TAFS)...

A pinned Atlantic sea breeze has become established this afternoon,
along with a gradually eastward advancing Gulf breeze. Convection
should develop along these boundaries by 19Z and gradually drift
eastward toward the east coast terminals. While confidence in
scattered showers along the east coast remains high, confidence in
thunderstorm coverage remains somewhat low, and therefore is not
mentioned in the TAFs at this time. Future AMDs may require upgrades
to VCTS as well as sub-VFR cigs/vis accompanying convection.

&&

.PREV DISCUSSION... (Issued 1038 AM EDT Fri Apr 30 2021)

UPDATE...

Latest observational data shows a moist boundary layer remaining in
place across South Florida (lower/middle 70s dewpoints), while
visible satellite imagery depicts N-S oriented cloud streets,
indicative of a diurnally destabilizing moist boundary layer. As
efficient diurnal heating continues today, light southerly to
southwesterly low-level flow will foster the development of an
eastward advancing Gulf breeze and a pinned east coast sea breeze.
Present indications are that convection will develop along these
mesoscale boundaries by early afternoon and generally spread
eastward toward the Atlantic coast -- increasing in coverage and
perhaps intensity -- through the afternoon/early evening hours.

The 12Z MFL RAOB depicts lingering dry and stable conditions above
the boundary layer -- associated with a persistent mid/upper-
level ridge located over the region. While poor mid-level lapse
rates and a lingering subsidence inversion will limit convective
instability today, deep-layer veering and associated moistening
should allow for greater convective coverage today compared to
previous days -- especially if robust sea breeze circulations
become established (as depicted by the latest hi-res guidance).

Very weak cloud bearing flow/shear will lead to a generally
disorganized/pulse convective mode, and northerly mid/upper-
tropospheric flow -- opposing the low-level southerlies -- will
result in very slow storm motions. The rich low-level moisture,
minimal CINH, and slow storm motions will raise some localized
flooding concerns along the east coast metros -- especially
across coastal Broward County where 1 to 3 inches of rainfall
occurred with locally heavy morning showers. Isolated
thunderstorms will also be possible along the east coast this
afternoon as instability increases and mesoscale forcing
strengthens, and precipitation-loading processes could lead to a
few locally strong downbursts -- especially along the east coast
metros during the late afternoon hours. Maximum temperatures will
be in the upper 80s to lower 90s across South Florida this
afternoon, though the immediate east coast may only see middle to
upper 80s owing to the ocean-modified sea breeze air mass
mentioned above.

PREV DISCUSSION... (Issued 802 AM EDT Fri Apr 30 2021)

AVIATION(12Z TAFS)...

Atlantic showers will gradually diminish over the next hour, with
MVFR cond. lingering at FLL and FXE. By 19Z, an Atlantic sea
breeze should develop, and light southerly winds should keep it
pinned along the coast. Isolated to scattered showers and perhaps
a thunderstorm should develop along the Atlantic sea breeze and
slowly drift eastward this afternoon. Sub-VFR cond. will be
possible with the heavier activity, and restrictions could be
introduced when forecast confidence increases.

PREV DISCUSSION... (Issued 234 AM EDT Fri Apr 30 2021)

SHORT TERM...

Today...

An expansive mid to upper ridge will remain prominent from the
central Gulf of Mexico through the Bahamas. Upstream troughing will
begin to impinge on the northern ridge periphery by this evening as
the upper trough axis shifts from the lower Great Lakes into New
England. A zonally elongated surface ridge axis extending from the
central North Atlantic Ocean into the eastern Gulf of Mexico will
gradually weaken with time across our area in response to surface
troughing advancing into northern Florida and the adjacent Atlantic
waters by this evening. This will set up a veering wind pattern
across the region with light southerly flow advecting a moist low-
level airmass into South Florida. With the relatively light synoptic
flow both sea breezes should develop as land-based surface
temperatures climb into the upper 80s to around 90 this afternoon.
With sufficient moisture, lift (via sea breezes/outflow boundaries),
and instability showers and a few thunderstorms are anticipated,
with the best chances during the afternoon and early evening hours.
Early day development is most likely from the Lake Okeechobee region
into Palm Beach County, with the steering flow pushing the best late
afternoon/evening chances towards the remainder of the east coast
metro areas of Broward and Miami-Dade Counties. Lightning and
locally heavy rainfall should be the primary thunderstorm related
hazards. Although if any taller cores are able to develop (which
could be tough given upper tropospheric ridging still in place)
couldn't rule out a localized gusty wind threat as well. Shower
chances may persist across portions of Southern Dade County into the
Atlantic waters during the first portion of the night before
diminishing. Lows will remain on the mild side with upper 60s for
inland areas, lower 70s for the Gulf Coast and western Atlantic
metro areas, and around 80 for the Atlantic beaches.

Saturday...

While flattening slightly as upper troughing progresses into the
western North Atlantic, the mid to upper ridge will persist from the
southern Gulf of Mexico into the Greater Antilles. The surface front
attendant to the upper trough should gradually lose momentum and
stall in the vicinity of Lake Okeechobee before lifting north as a
warm front by Saturday evening. As with Friday the synoptic wind
regime will remain light and southerly. Given sufficient surface
heating similar sea breeze development is anticipated with the
greatest shower/storm development again focused across the eastern
half of South Florida. Some early day development is possible around
Lake Okeechobee with the front in the vicinity, but the steering
flow again favors late-day development across the east coast metro
areas. For now kept chance to slight chance PoPs while allowing for
potential upward adjustment with future forecast updates as
confidence in timing/placement is gained. Highs will generally range
from the mid to upper 80s along the coasts to the lower 90s
elsewhere.

LONG TERM (Saturday Night through Thursday)...

On Saturday evening, the frontal boundary near Lake Okeechobee
will begin to lift northward as a warm front and this will
continue into Sunday as well. The east and west coast sea breeze
will develop again on Sunday and push inland as the day
progresses. There will be plenty of lower level moisture in place
with a southeasterly flow to support a chance of showers and
thunderstorms mainly during the afternoon hours as the sea breezes
move inland. High temperatures on Sunday will generally rise into
the mid 80s across the east coast to the lower 90s across Glades,
Hendry, and inland Collier Counties.

Early next week, a strong mid to upper level ridge over the
Florida Straits will continue to build as it pushes eastwards
into the northern and central Bahamas. This ridge of high pressure
will dominate the weather pattern across South Florida during the
early and middle portion of next week. With this area of high
pressure bringing a dry air mass along with it combined with a
southeasterly flow, temperatures will be on a warming trend
throughout the middle of the week. During the early to middle
portion of the week, high temperatures will generally range from
the upper 80s across the east coast metro areas to the lower to
mid 90s across the interior sections. It will feel even warmer
then that as heat indices climb into the lower 90s across the
east coast to around 100 across portions of Glades, Hendry, and
inland Collier counties through the middle of next week.

Towards the end of the week, the latest guidance shows the mid to
upper level ridge start to flatten out ahead of an approaching
trough that will be moving into the Midwestern portion of the
country on Thursday. At the surface, the models are hinting at an
area of low pressure trying to develop off of the Carolina
coastline with a frontal boundary extending into the southeastern
portion of the country and into the Florida Peninsula. As this
front approaches, winds will shift around to the southwest and
chances of showers and thunderstorms may start to increase during
this time frame. With this being towards the end of the forecast
period, there remains a high amount of uncertainty as to how far
south the front actually makes it. The current forecast represents
a blend of the forecast models and increases the chances of
showers and thunderstorms towards the end of next week. This will
continue to be monitored as the week progresses.

MARINE...

High pressure will gradually weaken across the area as a weather
system approaches from the north. While the greatest impacts
associated with this system should remain away from our area showers
and a few thunderstorms are possible across the local waters over
the next several days. Otherwise generally benign boating conditions
are anticipated with generally light winds and small waves
anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  88  75  87 /  30  20  10  20
West Kendall     72  89  73  88 /  30  20  10  20
Opa-Locka        73  89  75  87 /  30  20  10  20
Homestead        73  87  73  86 /  20  20  10  20
Fort Lauderdale  75  87  75  86 /  30  20  10  20
N Ft Lauderdale  74  88  74  86 /  30  20  10  30
Pembroke Pines   74  89  74  87 /  30  20  10  20
West Palm Beach  72  88  73  87 /  20  20  10  20
Boca Raton       73  88  74  86 /  30  20  10  30
Naples           72  87  72  87 /   0  10   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Weinman
Today through Saturday and Marine...SPM
Saturday Night through Thursday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 30, 11:00 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1100 AM EDT Fri Apr 30 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1100 AM EDT Fri Apr 30 2021

...ISOLATED STRONG STORMS POSSIBLE EAST COAST TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated thunderstorms will be possible today, some
of which could become strong, with the highest chances along the
eastern half of South Florida.

Waterspouts: A waterspout cannot be ruled out across the Atlantic,
Biscayne Bay, and Lake Okeechobee waters today.

Wind: A locally strong wind gust will be possible with any stronger
thunderstorms that develop today, with the highest risk along the
east coast.

Flooding: Localized flooding will be possible with repeated rounds
heavy showers or thunderstorms along the east coast today,
especially along coastal Broward County where locally heavy rainfall
occurred this morning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A few thunderstorms are possible each day. Lightning is the primary
hazard, though localized flooding may become possible across
vulnerable low-lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 6:30 AM EDTAreal Flood AdvisoryMFLBroward2 hr
Apr 30, 4:45 PM EDTSpecial Weather StatementMFLMiami-Dade45 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.